MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS POROUS STEM 10.5X100MM STR; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDICS INC US LPS POROUS STEM 10.5X100MM STR; LPS AND S-ROM : KNEE STEMS
Catalog Number 198726109
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported that complaint is due to broken stem.Implant was revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A.Please provide the event date.06th of may 2024.B.Is/are the product/s available for return? yes ¿ product is returned and send for inspection.C.Was there a surgical delay? what is the duration of the delay? no, surgery was on (b)(6) 2024.D.Was/were there any adverse consequence/s that affected the patient because of the reported event? no.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A) the surgeon performed a fibula osteotomy to access the broken implant.There was no loosening or infection of the implant.B) the break happened when the patient reported hearing a "crack" while standing up from a toilet seat.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : complaint because of broken stem lps porous stem 10.5x100mm str (pictures attached, stem send for analyze).(b)(6) 2024., changed the product with new one.Hcp wants information what is happened with stem? the product was not returned to depuy synthes, however photos were provided for review.The x-ray investigation revealed a fracture on the distal portion of lps porous stem 10.5x100mm str, near the neck of the stem.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the lps porous stem 10.5x100mm str would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device 618552 number, and no non-conformances nor manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : complaint because of broken stem lps porous stem 10.5x100mm str (pictures attached, stem send for analyze).(b)(6) 2024., changed the product with new one.Hcp wants information what is happened with stem.The product was not returned to depuy synthes, however photos were provided for review.The x-ray investigation revealed a fracture on the distal portion of lps porous stem 10.5x100mm str, near the neck of the stem.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the lps porous stem 10.5x100mm str would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device 618552 number, and no non-conformances nor manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: complaint because of broken stem lps porous stem 10.5x100mm str (pictures attached, stem send for analyze).(b)(6) 2024., changed the product with new one.Hcp wants information what has happened with stem? the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the distal portion of lps porous stem 10.5x100mm str fractured, near the neck of the device.A meeting with the depuy warsaw cpd (commercialized product development) conclude that the damage consists in a high cycle and low stress fatigue over the fractured area.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device 618552 number, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the lps porous stem 10.5x100mm str would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 618552 number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device 618552 number, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
LPS POROUS STEM 10.5X100MM STR
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19461247
Report Number1818910-2024-12228
Device Sequence Number6734923
Product Code JWH
UDI-Device Identifier10603295079231
UDI-Public(01)10603295079231(17)241231(10)618552
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K033959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number198726109
Device Lot Number618552
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/07/2024
06/13/2024
07/12/2024
07/15/2024
08/20/2024
09/25/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date06/13/2024
06/17/2024
07/15/2024
07/16/2024
08/22/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS CEMENTED STEM 14X125MM STR.; LPS DISTAL FEM COMP XSM LT.; LPS PROX TIB REPLC COMP XSM.; LPS UNIV TIB HIN INS XSM 12MM.; PFC*SIGMA/OV/DOME PAT 3PEG, 35.; SMARTSET GHV GENTAMICIN 40G.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown